MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SMOOTHER TOOL 7.9MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. SMOOTHER TOOL 7.9MM; ACCESSORIES,ARTHROSCOPIC
Model Number 014723
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a reconstruction of lcp, the smoother stalled in the tunnels and when it was being trying to remove it, the plastic part of traction was broken.The pieces were removed from the patient with pliers.The procedure was successfully completed with a significant delay using a back-up device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10, h3, h6: the device, which was used in a procedure, was not returned for evaluation.A relationship between the device and the reported incident could not be confirmed.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found no other related failures.All risks have been adequately identified and no changes are required at this time.A device labeling/nstructions for use review was performed and indicated the instructions for use includes recommendations, instructions and precautionary statements for proper use of the product.Factors that are known to contribute to the alleged fault/failure may include shipping damage or excessive force.If the product is returned in the future the complaint can be reopened and evaluated.Our quality department will continue to monitor for trends.
 
Additional Manufacturer Narrative
The device, which was used in a procedure, was returned for evaluation.A relationship between the device and the reported incident was confirmed.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found no other related failures.All risks have been adequately identified and no changes are required at this time.A device labeling/ifu review was performed and indicated the instructions for use includes recommendations, instructions and precautionary statements for proper use of the product.A visual inspection found the plastic portion of the smoother product to have tears throughout and found the metal wire to be torn and frayed at both the distal and proximal end of the device.A review of the customer provided images found the images to display damage to the device.The damages displayed in the images were observed in the visual inspection of the returned device.The complaint was confirmed.Factors may have contributed to the incident include excessive force.

Brand Name
SMOOTHER TOOL 7.9MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key10262201
Report Number3003604053-2020-00066
Device Sequence Number3462841
Product Code NBH
UDI-Device Identifier03596010026255
UDI-Public03596010026255
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number014723
Device Catalogue Number014723
Device Lot Number2041860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer08/28/2020
10/12/2021
Initial Report FDA Received Date07/12/2020
Supplement Report FDA Received Date08/31/2020
10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;